Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 50, NWS Midland/Odessa, TX

April 29, 2008

NWS Midland/Odessa, TX issued this red flag warning at Apr 29, 2008, 5:29 AM CDT. It took effect at Apr 29, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 5:29 AM CDT (10:29 UTC)
In effect from
Apr 29, 2008, 1:00 PM CDT
Expired
Apr 29, 2008, 10:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 291029
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CDT TUE APR 29 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS FOR WINDY CONDITIONS...MINIMUM RELATIVE
HUMIDITY IN THE SINGLE DIGITS AND EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AND THURSDAY FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE MARFA
PLATEAU...THE UPPER TRANS PECOS REGION...THE PERMIAN BASIN AND THE
SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS...MINIMUM
RELATIVE HUMIDITY IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME
FIRE DANGER...

NMZ114-TXZ258-292100-
/O.UPG.KMAF.FW.A.0045.080429T1900Z-080430T0300Z/
/O.NEW.KMAF.FW.W.0050.080429T1800Z-080430T0300Z/
/O.NEW.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
/O.CON.KMAF.FW.A.0046.080430T1500Z-080501T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
429 AM MDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT
FROM NOON TODAY TO 9 PM MDT THIS EVENING. 

A FIRE WEATHER WATCH IS ALSO IN EFFECT WEDNESDAY AND THURSDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH A
FEW GUSTS NEAR 40 MPH TUESDAY AFTERNOON AND EVENING IN THE
GUADALUPE MOUNTAINS. EXTREMELY LOW RELATIVE HUMIDITY VALUES NEAR 5
PERCENT ARE ALSO EXPECTED THIS AFTERNOON. 

STRONGER WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH
ARE POSSIBLE IN THE GUADALUPE MOUNTAINS WEDNESDAY. VERY WINDY
CONDITIONS WILL CONTINUE INTO THURSDAY. EXTREMELY LOW RELATIVE
HUMIDITY VALUES AROUND 5 PERCENT ARE EXPECTED AGAIN WEDNESDAY AND
THURSDAY. 

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD
ACROSS THE GUADALUPE MOUNTAINS. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-080-292100-
/O.NEW.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
/O.CON.KMAF.FW.A.0046.080430T1500Z-080501T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
529 AM CDT TUE APR 29 2008 /429 AM MDT TUE APR 29 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE DAVIS MOUNTAINS...
THE VAN HORN CORRIDOR...THE MARFA PLATEAU...THE UPPER TRANS PECOS
REGION...THE PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS EFFECTIVE
THURSDAY MORNING THROUGH THURSDAY EVENING.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH A
FEW GUSTS NEAR 40 MPH BOTH WEDNESDAY AND THURSDAY. EXTREMELY LOW
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE ALSO EXPECTED
BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH ONGOING VERY HIGH TO
EXTREME FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID AND
EXPLOSIVE FIRE GROWTH AND SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS FIRE
WEATHER WATCH TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING
OFFICIALS.

$$

TXZ075-292100-
/O.NEW.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
PECOS-
529 AM CDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH FOR PECOS COUNTY...INCLUDING THE STOCKTON PLATEAU...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH A
FEW GUSTS NEAR 40 MPH THURSDAY. EXTREMELY LOW RELATIVE HUMIDITY
VALUES IN THE SINGLE DIGITS ARE ALSO EXPECTED. THESE CONDITIONS
WILL COMBINE WITH ONGOING VERY HIGH FIRE DANGER TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS FIRE
WEATHER WATCH TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING
OFFICIALS.

$$
2 follow-up statements
000 
WWUS84 KMAF 292001
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT TUE APR 29 2008

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR
THE GUADALUPE MOUNTAINS FOR WINDY CONDITIONS...MINIMUM RELATIVE
HUMIDITY IN THE SINGLE DIGITS AND EXTREME FIRE DANGER...

...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY AND WEDNESDAY
EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN
CORRIDOR...THE MARFA PLATEAU...THE UPPER TRANS PECOS REGION...THE
PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS FOR WINDY
CONDITIONS...MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS AND
VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY
FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN
CORRIDOR...THE MARFA PLATEAU...THE UPPER TRANS PECOS REGION...THE
PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS FOR WINDY
CONDITIONS...MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS AND
VERY HIGH TO EXTREME FIRE DANGER...

NMZ114-TXZ258-300400-
/O.UPG.KMAF.FW.A.0046.080430T1500Z-080501T0300Z/
/O.NEW.KMAF.FW.W.0051.080430T1500Z-080501T0900Z/
/O.CON.KMAF.FW.W.0050.000000T0000Z-080430T0300Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
201 PM MDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM MDT
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM MDT
THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING.

WEST TO SOUTHWEST WINDS 15 TO 25 MPH...WITH A FEW GUSTS NEAR 30
MPH WILL CONTINUE THIS AFTERNOON AND EVENING IN THE GUADALUPE
MOUNTAINS. EXTREMELY LOW RELATIVE HUMIDITY VALUES NEAR 5 PERCENT
ARE ALSO EXPECTED THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40
MPH...WITH GUSTS OVER 60 MPH BOTH WEDNESDAY AND THURSDAY.
EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE
ALSO EXPECTED BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH
ONGOING VERY HIGH TO EXTREME FIRE DANGER TO PROMOTE FAVORABLE
CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ074-300400-
/O.UPG.KMAF.FW.A.0046.080430T1500Z-080501T0300Z/
/O.NEW.KMAF.FW.W.0051.080430T1500Z-080501T0900Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-DAVIS/APACHE MOUNTAINS AREA-
301 PM CDT TUE APR 29 2008 /201 PM MDT TUE APR 29 2008/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ WEDNESDAY
TO 4 AM CDT /3 AM MDT/ THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/
WEDNESDAY TO 4 AM CDT /3 AM MDT/ THURSDAY. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
MPH...WITH A FEW GUSTS NEAR 40 MPH BOTH WEDNESDAY AND THURSDAY.
EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE
ALSO EXPECTED BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH
ONGOING VERY HIGH TO EXTREME FIRE DANGER TO PROMOTE FAVORABLE
CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-057>063-067>070-080-300400-
/O.UPG.KMAF.FW.A.0046.080430T1500Z-080501T0300Z/
/O.NEW.KMAF.FW.W.0051.080430T1500Z-080501T0300Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-MARFA PLATEAU-
301 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING.

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
MPH...WITH HIGHER GUSTS BOTH WEDNESDAY AND THURSDAY. EXTREMELY
LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE ALSO
EXPECTED BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH ONGOING
VERY HIGH TO EXTREME FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS
FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ075-300400-
/O.NEW.KMAF.FW.W.0051.080430T1500Z-080501T0300Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
PECOS-
301 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
MPH...WITH HIGHER GUSTS BOTH WEDNESDAY AND THURSDAY. EXTREMELY
LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE ALSO
EXPECTED BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH ONGOING
VERY HIGH TO EXTREME FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS
FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 300320
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1020 PM CDT TUE APR 29 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR WEDNESDAY THROUGH EARLY
THURSDAY MORNING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN
HORN CORRIDOR...THE MARFA PLATEAU...THE UPPER TRANS PECOS REGION...
THE PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS FOR WINDY
CONDITIONS...MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS AND
VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE MARFA
PLATEAU...THE UPPER TRANS PECOS REGION...THE PERMIAN BASIN AND
THE SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS...MINIMUM
RELATIVE HUMIDITY IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME
FIRE DANGER...

NMZ114-TXZ258-301300-
/O.EXP.KMAF.FW.W.0050.000000T0000Z-080430T0300Z/
/O.CON.KMAF.FW.W.0051.080430T1500Z-080501T0900Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
920 PM MDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM
MDT THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM
MDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING.

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40
MPH...WITH GUSTS OVER 60 MPH BOTH WEDNESDAY AND THURSDAY.
EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE
ALSO EXPECTED BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH
ONGOING VERY HIGH TO EXTREME FIRE DANGER TO PROMOTE FAVORABLE
CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL
PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH
AND SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ074-301300-
/O.CON.KMAF.FW.W.0051.080430T1500Z-080501T0900Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-DAVIS/APACHE MOUNTAINS AREA-
1020 PM CDT TUE APR 29 2008 /920 PM MDT TUE APR 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
WEDNESDAY TO 4 AM CDT /3 AM MDT/ THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO
30 MPH...WITH A FEW GUSTS NEAR 40 MPH BOTH WEDNESDAY AND
THURSDAY. EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE
DIGITS ARE ALSO EXPECTED BOTH DAYS. THESE CONDITIONS WILL COMBINE
WITH ONGOING VERY HIGH TO EXTREME FIRE DANGER TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL
PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH
AND SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-057>063-067>070-075-080-301300-
/O.CON.KMAF.FW.W.0051.080430T1500Z-080501T0300Z/
/O.CON.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
1020 PM CDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
MPH...WITH HIGHER GUSTS BOTH WEDNESDAY AND THURSDAY. EXTREMELY LOW
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE ALSO EXPECTED
BOTH DAYS. THESE CONDITIONS WILL COMBINE WITH ONGOING VERY HIGH TO
EXTREME FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID AND
EXPLOSIVE FIRE GROWTH AND SPREAD.

THE COMBINATION OF THE STRONG WINDS...THE EXTREMELY LOW RELATIVE
HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL
PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH
AND SPREAD ACROSS THE GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:59 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 29, 3:59 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CDT TUE APR 29 2008

.DISCUSSION...
FIRE WEATHER CONTINUES TO BE THE MAIN CONCERN THROUGH THE WEEK...AND
WEEKEND...AS WESTERLY FLOW ALOFT PERSISTS OVER THE REGION DURING
THIS TIME.  NEEDLESS TO SAY...RAIN CHANCES WILL BE QUITE SLIM WITH
THIS FLOW.  WESTERLY FLOW ALOFT OVER THE AREA TODAY WILL
STRENGTHEN...THEN TRANSITION TO SOUTHWESTERLY AS THE PATTERN
AMPLIFIES AHEAD OF A DEVELOPING CUTOFF LOW OVER THE NORTHWEST CONUS
WEDNESDAY.  WIND SPEEDS SHOULD BE STRONG ENOUGH IN THE GUADALUPE
MOUNTAINS TODAY FOR CRITICAL FIRE WEATHER CONDITIONS...BUT WILL
ELABORATE MORE ON THAT IN THE FIRE WEATHER DISCUSSION BELOW.

WINDS WILL CONTINUE TO INCREASE OVER THE AREA WEDNESDAY AS THE FLOW
INTENSIFIES.  THE RESULT WILL BE MAX TEMPERATURES ALMOST 10 DEGREES
ABOVE NORMAL WEDNESDAY...ALONG WITH STRONG WINDS IN THE GUADALUPE
MOUNTAINS WHERE A HIGH WIND WATCH REMAINS IN EFFECT WEDNESDAY
AFTERNOON AND EVENING.  ALTHOUGH WINDS WILL DECOUPLE ENOUGH FOR
WINDS TO DECREASE BELOW HIGH WIND CRITERIA IN THE GUADALUPE
MOUNTAINS WEDNESDAY EVENING...THE SURFACE PRESSURE GRADIENT SHOULD
STAY TIGHT ENOUGH FOR MIN TEMPERATURES THURSDAY MORNING TO BE NEARLY
10 DEGREES ABOVE NORMAL MOST LOCATIONS.  THURSDAY APPEARS TO BE
ALMOST AS WARM...BUT WINDIER THAN WEDNESDAY AS SAID CUTOFF LOW
TRAVERSES THE CENTRAL ROCKIES.  A PACIFIC FRONT WILL PUSH THROUGH
THE AREA THURSDAY NIGHT.  HOWEVER...COOLER H85 TEMPERATURES AND
LOWER THICKNESSES FRIDAY WILL PROBABLY BE OFFSET SOMEWHAT BY
DOWNSLOPE WESTERLY WINDS.  WIND SPEEDS MAY REMAIN LOW ENOUGH THOUGH
TO AVOID YET ANOTHER CRITICAL FIRE WEATHER DAY.

A STRONGER FRONT WILL FOLLOW...THE ONLY QUESTION IS WHEN.  HAVE
COOLED TEMPERATURES OFF A LITTLE SATURDAY AND SUNDAY...BUT MAINLY
OVER THE NORTHERN ZONES DUE TO THE UNCERTAINTY.  MEDIUM RANGE MODELS
ARE IN A LITTLE BETTER AGREEMENT WITH THE FLOW ALOFT BY LATE WEEKEND
AND HAVE ADDED TOKEN SLIGHT CHANCES OF RAIN SUNDAY THROUGH MONDAY
MAINLY OVER THE PERMIAN BASIN.  MAJOR CHANGES TO TEMPERATURES AND
PRECIPITATION CHANCES COULD OCCUR WITH THIS TIME FRAME IN SUBSEQUENT
FORECASTS.

&&

.FIRE WEATHER...
VERY DRY AIR WILL REMAIN IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO OVER THE NEXT FEW DAYS.  MORNING RH RECOVERY WILL
GENERALLY BE POOR ACROSS MOST LOCATIONS THIS MORNING AND WEDNESDAY
MORNING...EXCEPT FAIR RECOVERY ACROSS THE EASTERN PERMIAN BASIN AND
THE LOWER TRANS PECOS REGION.  VERY WARM TEMPERATURES ALONG A
STRENGTHENING TROUGH OF LOW PRESSURE...COMBINED WITH DEWPOINTS IN
THE SINGLE DIGITS AND TEENS...WILL RESULT IN MINIMUM RH VALUES AS
LOW AS 5 PERCENT ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE
GUADALUPE MTNS AND THE UPPER TRANS PECOS REGION THIS AFTERNOON.
MINIMUM RH VALUES WILL GENERALLY RANGE IN THE TEENS ACROSS THE
REMAINDER OF THE REGION.  WEST TO SOUTHWEST WINDS WILL INCREASE TO
20-25 MPH...WITH A FEW GUSTS NEAR 35 MPH ACROSS THE GUADALUPE MTNS
TODAY...AND WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING THERE.  WIND SPEEDS WILL REMAIN JUST BELOW CRITICAL
THRESHOLDS ACROSS THE REST OF THE AREA...GENERALLY IN THE 15-20 MPH
RANGE FROM THE SOUTH.  WILL HAVE THE DAYSHIFT MONITOR THE SOUTHEAST
NEW MEXICO PLAINS AND PERMIAN BASIN FOR POSSIBLE STRONGER WINDS THIS
AFTERNOON...AND MAYBE A BELATED RED FLAG WARNING THESE AREAS.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL BUT THE BIG BEND
REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS WEDNESDAY AFTERNOON
AS RH/S WILL BE JUST AS LOW...OR LOWER...AS TODAY AND WIND SPEEDS
WILL BE STRONGER MOST AREAS.  RECOVERY WEDNESDAY NIGHT WILL BE POOR
MOST LOCATIONS...WITH THE LOWER TRANS PECOS...EASTERN MOST PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS THE ONLY AREAS POSSIBLE SEEING
BETTER RECOVERY.  THURSDAY LOOKS TO BE A VERY CRITICAL FIRE WEATHER
DAY AS WIND SPEEDS WILL BE STRONGER AREAWIDE...RH/S IN THE SINGLE
DIGITS AND FIRE DANGER VERY HIGH TO EXTREME.  ALTHOUGH A PACIFIC
COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY NIGHT...DRY AIR AND
AFTERNOON RH/S OF 10 PERCENT OR BELOW WILL REMAIN OVER THE AREA
FRIDAY AFTERNOON.  AT THIS TIME...WIND SPEEDS ARE NOT EXPECTED TO BE
STRONG ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              85  58  92  63  /   0   0   0   0
CARLSBAD NM                89  52  94  58  /   0   0   0   0
DRYDEN TX                  84  57  90  63  /   0   0   0   0
FORT STOCKTON TX           90  61  95  64  /   0   0   0   0
GUADALUPE PASS TX          84  60  90  58  /   0   0   0   0
HOBBS NM                   85  53  92  59  /   0   0   0   0
MARFA TX                   84  43  88  47  /   0   0   0   0
MIDLAND INTL AIRPORT TX    86  56  91  61  /   0   0   0   0
ODESSA TX                  86  60  92  62  /   0   0   0   0
WINK TX                    93  56  98  60  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 9 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

21/67
Hazardous weather outlook, Apr 28, 1:04 PM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
104 PM CDT MON APR 28 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
104 PM CDT MON APR 28 2008 /1204 PM MDT MON APR 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS TUESDAY AFTERNOON AND EVENING...AND ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE MARFA PLATEAU...
THE UPPER TRANS PECOS REGION...THE PERMIAN BASIN...AND THE
SOUTHEASTERN NEW MEXICO PLAINS WEDNESDAY.

STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE
LIKELY ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 5:29 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more34 hr
Apr 29, 3:01 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more37 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.